Alert archive / Nevada / Special Weather Statements in 2021

Special Weather Statement, NWS Elko, NV

July 3, 2021

NWS Elko, NV issued this special weather statement at Jul 3, 2021, 1:11 PM PDT. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 1:11 PM PDT (20:11 UTC)
Expired
Jul 3, 2021, 2:00 PM PDT
In force
49 min
Issued by
NWS Elko, NV

The radar

The Elko radar (KLRX), 95 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 8.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2567 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WWUS85 KLKN 032011
SPSLKN

Special Weather Statement
National Weather Service Elko NV
111 PM PDT Sat Jul 3 2021
 
NVZ031-032100-
Northern Elko County NV-
111 PM PDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL
200 PM PDT...

At 110 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Tuscarora, moving northeast at 5 mph.

Wind gusts 30 to 40 mph will be possible with this storm as well as 
brief heavy rain. Ponding of water on local roadways, as well as 
minor flooding in areas of poor drainage, are possible with this 
storm. If recreating in outdoors, keep an eye to the sky. If thunder 
roars, go indoors!

This storm will remain over mainly rural areas of northwestern Elko
County.

LAT...LON 4136 11612 4139 11618 4152 11616 4144 11595
TIME...MOT...LOC 2010Z 211DEG 5KT 4143 11610 

$$

86

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:39 AM PDT, 9 hours 32 minutes earlier.

Area forecast discussion, Jul 3, 3:39 AM PDT, 9 hours 32 minutes before
Area Forecast Discussion
National Weather Service Elko NV
339 AM PDT Sat Jul 3 2021

.SYNOPSIS...Showers and thunderstorms possible through the Fourth of
July Holiday weekend, with gusty winds and brief heavy downpours
possible. Will still be quite warm to hot each day as well. Expect
drier and even hotter temps next week as ridging dominates over the
region.

&&

.SHORT TERM...Today through Sunday. Increasing clouds across most
of northern and central NV later this morning and through the
afternoon hours. Weak instability in combination with elevated
surface dew point and mid-level moisture are expected to produce
another round of scattered showers and isolated thunderstorms
to mainly areas north of the I80 corridor today. By the early
evening hours there should be enough instability across portions
of central NV for some cumulus cloud build-ups, however any
thunderstorms development is expected to be very limited. Dry
conditions are expected tonight, with shower and thunderstorm
activity then redeveloping on Sunday. Thunderstorm coverage on
Sunday will expand in areal coverage to include most of the CWA.
Any storms that do develop today or on Sunday will have the
potential to produce moderate to possibly heavy rainfall, along
with gusty outflow winds.

.LONG TERM...Sunday night through next Saturday.

A heat dome building across the region is expected to bring more
near-record heat to the Great Basin next week. A few lingering
clouds and maybe an afternoon shower or thunderstorm across the
the mountain ranges of White Pine county are expected Monday
before the 500 mb high pressure expands and strengthens across the
Four Corners region Tuesday and Wednesday. High temperatures will
climb well into the 90s with 100s in lower valley locations common
Tuesday and Wednesday. Lows will generally be in the upper 50s and
60s for much of the state. However, far eastern Elko county
including West Wendover could drop only into the middle 70s with
Heat impacts possible. There could be just enough monsoon
moisture wrapping around the high pressure to bring a few
afternoon showers and thunderstorms to the area by midweek but
meaningful moisture is not expected. A trough is expected to move
into the the Pacific Northwest Thursday with winds being the main
concern across Nevada raising fire weather concerns.

&&

.AVIATION...Showers and embedded thunderstorms are expected this
afternoon north of the I-80 corridor. Currently site KEKO has the
best chances of seeing any thunderstorms in its vicinity with site
KWMC seeing showers around its location. Our central sites are
expected to be free of afternoon convection with only some high
cloud cover across the sites and gusty afternoon conditions at
site KTPH.

&&

.FIRE WEATHER...Isolated to scattered afternoon and evening showers
and thunderstorms are expected to continue through the weekend.
Today most storm activity is expected to be confined to areas
north of the I80 corridor. On Sunday storms will be possible
across all of northern and most of central NV. Wettest storms will
be over northern FW Zones on Sunday, with a mix of wet and dry
storms over portions of central NV. Warmer and drier conditions
are expected across all zones on Monday.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...None.

&&

96/93/94/96

In the hours before

Special weather statement, Jul 3, 1:11 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Elko NV
111 PM PDT Sat Jul 3 2021

NVZ031-032100-
Northern Elko County NV-
111 PM PDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL
200 PM PDT...

At 110 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Tuscarora, moving northeast at 5 mph.

Wind gusts 30 to 40 mph will be possible with this storm as well as
brief heavy rain. Ponding of water on local roadways, as well as
minor flooding in areas of poor drainage, are possible with this
storm. If recreating in outdoors, keep an eye to the sky. If thunder
roars, go indoors!

This storm will remain over mainly rural areas of northwestern Elko
County.

LAT...LON 4136 11612 4139 11618 4152 11616 4144 11595
TIME...MOT...LOC 2010Z 211DEG 5KT 4143 11610

86

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 1:25 PM PDTAreal Flood AdvisoryLKNElko3 hr

Nearby

Special Weather Statements in Nevada, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.